Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Advice for change of treatment
Aug 1, 2006

Dear Doctors, my name is Hector i'm a 37yrs old male, hiv+ since 1999, i was initially on 3tc, Ddi, saquinavir and ritonavir for about a year and a half, but then i lost my job and my medical insurance and interrupted treatment, by then i was indetectable, but a year and a half later i had a new crisis and managed to get a medical insurance and i had a phenotypic analysis and had some mutations NRT1/NTRTI: 333E, NNRTI: NONE and PI: 35D,63P,77I and my doctor put me on Retrovir, Epivir,Sustiva and Saquinavir with Ritonavir at LowDose, and right now i'm havin fat loss in my face and limbs, can you advice me if i still have a chance to change medications to those that may help slow my lipoatrophy? and i'm very disturbed because in my face i have it more marked in my right side than in my left side and i don't think i can afford a stetical procedure such as sculptra among others, by the way i'm writting you from Mexico, as of today my viral load is undetectable and my cd4 count is 365, what does that mutations means? thank you very much and god bless you.

Response from Dr. Henry

Your mutation pattern reflects mostly background mutations that often don't directly impact response to treatment (generally good news). If you can switch off the Retrovir (AZT) to Viread or Ziagen that would be recommended in order to minimize /reverse fat loss as you describe. If that is not an option you may do OK stopping the AZT and continuing the other meds (3 other active meds still in the regimen including a boosted PI) though data is limited on that. KH



Previous
second stage
Next
nosebleeds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement